Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I've posted a bunch of topics in various sections on this website and I've been researching the hell out of accutane. I'm 23 years old, and I have dysthemia and general anxiety disorder, which is pretty severe. I take anti-depressants to keep it under control, so for the last year I have had depression kicked. I was depressed for about 2 years before getting better.

Anyways.. This summer, my mother bought me Murad. She pressured me into using it. She has constantly throughout my life made me feel terrible about my skin and general appearance. The murad made my moderate acne so much worse. I had painful cysts on my face and I felt so ugly. My boyfriend of 3 years told me that he didn't think the Murad was working, and he said he found me less attractive because of how my face looked. I was really hurt. He had been through the worst acne in his teens and resorted to going on accutane. He was really the only person I thought understood how bad I felt, and that really hurt my feelings.

Afterwards, I considered going on accutane. I'm tired of people focusing on my bad skin. I'm graduating in April and I would like to be a young woman with nice skin for once. After finding these forums, I thought that accutane sounded great. But of course, I'm the type of person that needs to do a ridiculous amount of research before I decide on something as important as drugs for myself.

I'm really torn. I've read a lot of clinical studies and research on accutane. I know that rare side effects are low. But they're still scary. I've read conflicting reports that depression is common or uncommon. Either way, since I'm already depressed, I'm at a greater risk for it. My head is flooded with information. Reading websites that think the drug companies are incompetant and poisoning people to forums with people whose lives have been changed for the better because of it.

I have tried topicals, Diane 35 and Apominocyclene to date. I'm seeing my doctor on Monday. I was so set on going on accutane before, but now I'm terrified. Even worse, I can't talk to my mother who puts my appearance before my well-being (or so it seems) or my boyfriend who I feel doesn't find me attractive because of my worsening skin condition.

Maybe I should ask to try Yasmin, spiro or maca root before jumping into accutane. Maybe I just need to see a councellor and get a better self-image. Maybe I shouldn't listen to my mother anymore. Maybe accutane would help. I don't know what to do anymore. If you have any advice to offer, I'd be more than happy to hear it.

Edited by Morgan Marie

Share this post


Link to post
Share on other sites

If u need accutane then go on it. If anything happens then stop ASAP. Its better to try than to wonder what could have been. I myself nv took accutane and now im left with 2 cheeks full or moderate scarring.

Its better to try and perhaps solve your acne than to let it fester and lower your quality of life.

Share this post


Link to post
Share on other sites

There's no reason to be afraid of accutane, it's just a treatment. Expect dry skin and lips but other than that relax. Everything is going to be alright.

Best of luck.

Share this post


Link to post
Share on other sites

Thanks a lot for the replies, guys.

So I saw my doctor and he said he was hesitant to put me on accutane because of my anxiety and depression problems. So we decided to try Yasmin + Spiro and see if that works at all. Still scared about taking these as well. I hate drugs.

My mom was furious my doctor didn't push accutane on me. But me and my doctor agreed this probably isn't the best time (fourth year of my bachelors degree in university.)

Sigh.

Share this post


Link to post
Share on other sites
I am glad you were able to decide on a treatment Morgan Marie. I hope the Spiro and Yaz work for you. Good luck.

The pharmacist actually wouldn't give me the spiro because she said it was too dangerous to take with Yasmin at my age. She said she wouldn't hand it over without my doctor telling her specifically to do so, and he was so busy at the clinic, that I just said forget it and took the Yasmin. That's probably good though because I'm sure the pharmacist is looking out for my best interests.

I'm just going to try to stay positive and not worry about my face so much. Wallowing hasn't done me much much this week.

Share this post


Link to post
Share on other sites

That's fucked up :(

Your story makes me sad. Antibiotic bullshit probably do more harm than accutane in the long run. Gut bacteria, for example...

Share this post


Link to post
Share on other sites

Murad SUCKS.

It made my skin worse than ever before, right when I was in a stage play. It was horrible and I will never use the stuff again. The stuff is downright ridick. Unbelievable that they could sell such a scam. UGH.

Share this post


Link to post
Share on other sites
Murad SUCKS.

It made my skin worse than ever before, right when I was in a stage play. It was horrible and I will never use the stuff again. The stuff is downright ridick. Unbelievable that they could sell such a scam. UGH.

I agree!! it is an aweful product I used it hoping to clear my acne and it made it almost three times worse than what it was! and on top of that I couldnt get my money back! grrrr

Share this post


Link to post
Share on other sites
Murad SUCKS.

It made my skin worse than ever before, right when I was in a stage play. It was horrible and I will never use the stuff again. The stuff is downright ridick. Unbelievable that they could sell such a scam. UGH.

I agree!! it is an aweful product I used it hoping to clear my acne and it made it almost three times worse than what it was! and on top of that I couldnt get my money back! grrrr

It really was the worst stuff I ever used on my face. It give me cystic acne that was EXTREMELY PAINFUL. I'm still fighting to clear up the damage it did to my face. Worst product ever.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×